Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 28, 2021Jasper County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 28, 2021, 7:42 PM EDT for Jasper County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 7:42 PM EDT (23:42 UTC)
Expired
Jun 28, 2021, 8:15 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS82 KCHS 282342
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
742 PM EDT Mon Jun 28 2021

GAZ101-118-SCZ047-048-051-290015-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
742 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 742 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Calawassie Island to
near Rincon, and moving north at 15 mph.

HAZARD...strong winds 40 to 50 mph and excessive cloud to ground 
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. All outdoor activities should 
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Bluffton, Beaufort, Port Royal, Ridgeland, Clarendon, Jasper, Rincon
and Port Wentworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8069 3248 8135 3219 8119 3227 8076
TIME...MOT...LOC 2342Z 182DEG 14KT 3233 8083 3226 8117 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 28, 7:24 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 28, 7:24 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
724 PM EDT Mon Jun 28 2021

.SYNOPSIS...
Tropical Storm Danny over the southwest Atlantic will move
onshore along the South Carolina coast this evening. Atlantic
high pressure will then prevail before a cold front approaches
the region late week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 5 PM: The forecast updated to reflect latest wind guidance
from NHC. Latest KCLX detected a band of moderate to heavy rain
pivoting over the lower Savannah River. The forecast update will
feature adjustments to PoPs and Wx to reflect latest radar
trends.

As of 350 PM: See NHC for the latest update on Tropical Storm
Danny. KCLX data and visible satellite clearly shows the center
of Tropical Storm Danny off the coast of the SC Lowcountry,
tracking WNW. Rain bands associated with Danny will increase
across the coastal areas through the rest of the afternoon into
early evening. High resolution guidance indicates that rainfall
bands may reach an inflection point near the SC/GA State line,
resulting in periods of heavy rainfall. Latest SPC mesoscale
analysis indicated STP values around 1 unit along the SC Coast.
It is possible that convection over the SC Lowcountry will show
periods of concentrated mesos. The forecast will time cate PoPs
passing SE to NW across the forecast area this evening.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Atlantic high pressure will be the dominant feature Tuesday through
Thursday. Expect fairly typical diurnal shower/thunderstorm coverage
each day. The threat for organized severe weather is low.
Temperatures will be within a few degrees of normal, with highs
peaking in the upper 80s to around 90, and lows mainly in the lower
70s, although more mild in the mid 70s at the immediate coast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Atlantic high pressure will begin to lose influence late week into
the weekend as an amplified mid level trough shifts into the eastern
U.S. and brings a cold front towards the region. There is still
uncertainty with regards to how far and fast the front progresses,
but regardless, deep southwest flow will keep PWats near or over 2
inches and lead to scattered to numerous showers/thunderstorms each
day. Temperatures through the period are expected to be near to
slightly below normal.

&&

.AVIATION /00Z MONDAY THROUGH SATURDAY/...
Tropical Storm Danny will shift inland over southern SC this
evening. Gusty winds initially will settle through the night as
the system moves further away and weakens. Flight restrictions,
mainly in ceilings, will also improve through the night with VFR
expected at all TAF sites by early Tuesday morning. The main
threat for impacts associated with showers/thunderstorms will be
at KSAV early.

Extended Aviation Outlook: Brief flight restrictions possible mainly
in daytime showers and thunderstorms, and possibly in early morning
low clouds/fog.

&&

.MARINE...
Tropical Storm Danny is forecast to track WNW across the SC waters
through rest of this afternoon and evening. Tropical Storm Warnings
have been posted for the SC marine zones. The GA waters will remain
on the south side of the system, resulting in Small Craft Advisory
conditions.

Tuesday through Saturday: Atlantic high pressure will be the
dominant feature through the period, although a cold front will
approach the region from the west late week. Southeast winds will
gradually become more southerly with time, and then increase in
speed towards the weekend as the pressure gradient becomes enhanced.
Conditions could become supportive of Small Craft Advisories for
portions of the waters.

Rip Currents: A Moderate Risk for rip currents is in place for all
South Carolina and Georgia beaches through this evening as low
pressure advances to the Southeast coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Tropical Storm Warning for SCZ045-050-052.
MARINE...Tropical Storm Warning for AMZ330-350-352.
     Small Craft Advisory until 11 PM EDT this evening for AMZ354.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ374.

&&

NEAR TERM...NED
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...CPM/ETM
MARINE...NED
Hazardous weather outlook, Jun 28, 12:11 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Charleston SC
1211 PM EDT Mon Jun 28 2021

GAZ117-119-139-141-SCZ048-049-051-291545-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Coastal Jasper-
1211 PM EDT Mon Jun 28 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ050-291545-
Charleston-
1211 PM EDT Mon Jun 28 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.
   Tropical Storm Warning.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-291545-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-
1211 PM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-052-291545-
Inland Berkeley-Tidal Berkeley-
1211 PM EDT Mon Jun 28 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Flash Flooding: There is a low risk for localized flash flooding,
especially in urbanized areas and coastal locations.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-291545-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1211 PM EDT Mon Jun 28 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ354-374-291545-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1211 PM EDT Mon Jun 28 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 28, 6:42 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Charleston SC
642 PM EDT Mon Jun 28 2021

GAZ101-118-119-SCZ047-048-051-282315-
Effingham-Coastal Chatham-Inland Chatham-Inland Jasper-Coastal
Jasper-Beaufort-
642 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 642 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Shawnee to near
Hardeeville to Whitemarsh Island. These storms were nearly
stationary.

HAZARD...40 to 50 mph winds and excessive cloud to ground lightning.

SOURCE...Radar Indicated.

IMPACT...All outdoor activities should cease. Move indoors
         immediately.

Some locations in the path of these storms include...
Bluffton, Springfield, Wilmington Island, Bellinger Hill Area,
Midtown Savannah, Downtown Savannah, Hunter Army Airfield and Coffee
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3221 8120 3240 8154 3244 8154 3246 8138
      3225 8094 3198 8091 3187 8111
TIME...MOT...LOC 2242Z 078DEG 1KT 3241 8139 3224 8105 3204 8101

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH
Local storm report, Jun 28, 6:49 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TROPICAL STORM   5 ESE FRIPP ISLAND      32.28N  80.41W
06/28/2021                   AMZ352             SC   BUOY

            36 KNOT WIND GUST AT THE FRIPP NEARSHORE BUOY.

&&

EVENT NUMBER CHS2100307

RFM
Local storm report, Jun 28, 6:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     LIGHTNING        2 N MONTEITH            32.21N  81.19W
06/28/2021                   CHATHAM            GA   EMERGENCY MNGR

            LIGHTNING STRUCK THE CLUBHOUSE IN THE RICE HOPE
            SUBDIVISION, IN THE PORT WENTWORTH AREA. SMOKE WAS
            REPORTED IN THE BUILDING, BUT THE EXTENT OF THE DAMAGE
            IS UNKNOWN.

&&

EVENT NUMBER CHS2100308

RFM
Local storm report, Jun 28, 7:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     LIGHTNING        SAVANNAH                32.05N  81.08W
06/28/2021                   CHATHAM            GA   BROADCAST MEDIA

            THE WSAV BUILDING IN SAVANNAH, GA WAS REPORTED TO BE
            STRUCK TWO SEPARATE TIMES, ONE AROUND 614 PM, AND
            ANOTHER AROUND 634 PM.

&&

EVENT NUMBER CHS2100309

RFM
Special weather statement, Jun 28, 7:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
711 PM EDT Mon Jun 28 2021

GAZ101-118-119-SCZ047-048-051-282345-
Effingham-Coastal Chatham-Inland Chatham-Inland Jasper-Coastal
Jasper-Beaufort-
711 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 711 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Monteith to
Bluffton, and moving northeast at 25 mph.

HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Bellinger Hill Area, Savannah
International Airport, Rincon, Port Wentworth, Hardeeville and
Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3207 8097 3206 8099 3207 8099 3208 8101
      3208 8099 3210 8101 3209 8102 3210 8103
      3217 8121 3240 8119 3228 8073 3203 8089
TIME...MOT...LOC 2311Z 226DEG 20KT 3220 8113 3219 8093

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 28, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
742 PM EDT Mon Jun 28 2021

GAZ101-118-SCZ047-048-051-290015-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
742 PM EDT Mon Jun 28 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...

At 742 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Calawassie Island to
near Rincon, and moving north at 15 mph.

HAZARD...strong winds 40 to 50 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of these storms include...
Bluffton, Beaufort, Port Royal, Ridgeland, Clarendon, Jasper, Rincon
and Port Wentworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8069 3248 8135 3219 8119 3227 8076
TIME...MOT...LOC 2342Z 182DEG 14KT 3233 8083 3226 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:30 AM EDTTropical Storm WarningCHSBerkeley11 hr
Jun 28, 1:52 PM EDTSpecial Marine WarningCHS83 min
Jun 28, 2:08 PM EDTSpecial Marine WarningCHS113 min
Jun 28, 3:14 PM EDTSpecial Marine WarningCHS2 hr
Jun 28, 3:53 PM EDTSpecial Weather StatementCHSJasper37 min
Jun 28, 4:24 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper2 hr
Jun 28, 4:59 PM EDTAreal Flood AdvisoryCHSJasper3 hr
Jun 28, 6:29 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper3 hr
Jun 28, 7:11 PM EDTSpecial Weather StatementCHSJasper34 min
Jun 28, 4:44 PM EDTSpecial Weather StatementCHSChatham, Effingham31 min
Jun 28, 5:18 PM EDTSpecial Weather StatementCHSChatham, Effingham27 min
Jun 28, 5:44 PM EDTSpecial Weather StatementCHSChatham, Effingham31 min
Jun 28, 6:19 PM EDTSpecial Weather StatementCHSChatham, Effingham26 min
Jun 28, 6:42 PM EDTSpecial Weather StatementCHSChatham, Effingham33 min
Jun 28, 7:59 PM EDTSpecial Weather StatementCHSJenkins, Screven31 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.